MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9630PL29A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Tricuspid Valve Insufficiency/ Regurgitation (4453); Intraoperative Cardiac Valve Injury (4852)
Date of Event 03/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist, a patient in the alterra pre-stent (alp) clinical study underwent a transfemoral tpvr procedure with a 29mm sapien 3 valve with alterra prestent in the pulmonic position.It was confirmed that the alterra prestent was successfully implanted in the patient as intended.Next, during withdrawal of the alterra ds device from the pre-stent, the team encountered difficulty/resistance at the level of the tricuspid anatomy.A non-edwards sheath was in place during the insertion and withdrawal of the alterra present system.Due to the withdrawal issues - with the alterra in place - the team began to manipulate the "recapture" function in an attempt to troubleshoot.The alterra prestent itself was not recaptured as it was fully deployed.Due to the withdrawal issues and to prevent any injury to the patient, the team re-advanced the alterra ds back inside the deployed pre-stent to serve as anatomical protection and were then able to successfully complete troubleshooting and then withdraw the system.At this time, there was no tr observed.Next, the 29mm s3 was implanted successfully within the pre-stent.There was no dysfunction and the physician was pleased with the implant.During the withdrawal of the pds, they again encountered withdrawal difficulty at the same anatomical place.This is where they believe the tricuspid valve injury likely took place.Following the removal of all devices, an injured tricuspid chordae was observed on ice causing moderate tr.The patient was stable.There is no plan for intervention to treat the tr.
 
Event or Problem Description
As reported by a field clinical specialist, a patient in the alterra pre-stent (alp) clinical study underwent a transfemoral tpvr procedure with a 29mm sapien 3 valve with alterra pre-stent in the pulmonic position.It was confirmed that the alterra pre-stent was successfully implanted in the patient as intended.Next, during withdrawal of the alterra ds device from the pre-stent, the team encountered difficulty/resistance at the level of the tricuspid anatomy.A non-edwards sheath was in place during the insertion and withdrawal of the alterra pre-stent system.At this time, there was no tr observed.Next, the 29mm s3 was implanted successfully within the pre-stent.During the withdrawal of the pds, the team again encountered withdrawal difficulty at the same anatomical place.This is where they believe the tricuspid valve injury likely took place.Following the removal of all devices, an injured tricuspid chordae was observed on ice causing moderate tr.The patient was hemodynamically stable and there is no plan for intervention to treat the tr.
 
Additional Manufacturer Narrative
Corrected: b5 and h6 clinical code.Updated b4, g3, h2.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections b4, g3, g6, h2, h6: type of investigation, investigation findings, investigation conclusions and h11 has been updated.The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.The complaint for difficulty or inability to withdraw system through vasculature was confirmed based on provided medical records.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.However, review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.As reported, "next, the 29mm s3 was implanted successfully within the pre-stent.There was no dysfunction and the physician was pleased with the implant.During the withdrawal of the pds, they again encountered withdrawal difficulty at the same anatomical place.This is where they believe the tricuspid valve injury likely took place.Following the removal of all devices, an injured tricuspid chordae was observed on ice causing moderate tr.The patient was stable.There is no plan for intervention to treat the tr." it was noted that the user encountered pds withdrawal difficulty at the same anatomical place (tricuspid anatomy) where the alterra delivery system withdrawn in earlier procedure.In this case, anatomical variations in tricuspids (such as chordae tendineae thickness, leaflet sizes, calcification, etc.) may have prevented a smooth withdrawal of the system and caused withdrawal difficulties to happen, resulting into the potential injuries reported.As such, available information suggests that patient factors (challenging tricuspid anatomy) may have contributed to the complaint event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
SAPIEN 3 PULMONIC DELIVERY
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key21730908
Report Number2015691-2025-02426
Device Sequence Number9001581
Product Code NPV
UDI-Device Identifier00690103210873
UDI-Public(01)00690103210873(17)260701(11)240701
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number9630PL29A
Device Lot Number65825450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer03/31/2025
05/03/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date03/31/2025
05/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale
Patient Weight91 KG